Alert archive / Alabama / Tornado Warnings in 2019

Tornado Warning 35, NWS Birmingham, AL

March 14, 2019Coosa County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 14, 2019, 7:42 PM CDT for Coosa County, Alabama. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2019, 7:42 PM CDT (00:42 UTC)
Expired
Mar 14, 2019, 8:30 PM CDT
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Coosa County, AL

The radar

The Birmingham radar (KBMX), 38 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 8:21 PM CDTTORNADO2 Ene Weogufka, ALTHE SHORT DAMAGE PATH WAS 0.62 MILES LONG AND WAS 40 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 70 MPH. THE ONLY DAMAGE OBSERVED CONSISTED OF SNAPPED AND UPROOTED TREES.
Mar 14, 8:21 PM CDTTORNADO2 E Weogufka, ALTHE TORNADO DAMAGE PATH WAS 0.62 MILES LONG AND WAS 40 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 70 MPH. DAMAGE WAS LIMITED TO SNAPPED AND UPROOTED TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 6:41 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2019-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2019-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

758 
WFUS54 KBMX 150042
TORBMX
ALC037-150130-
/O.NEW.KBMX.TO.W.0035.190315T0042Z-190315T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
742 PM CDT THU MAR 14 2019

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Northern Coosa County in east central Alabama...

* Until 830 PM CDT.
    
* At 742 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Gap Of The Mountain, or near Clanton, moving east
  at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Weogufka, Stewartville, Hanover, Unity, Marble Valley, Moriah,
  Strickland Crossroads, Bentleyville, Lay Lake Dam, Mitchell Lake,
  Lay Lake and Paint Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3290 8649 3291 8650 3292 8650 3294 8652
      3297 8652 3298 8651 3299 8651 3300 8652
      3304 8652 3311 8630 3310 8617 3296 8609
TIME...MOT...LOC 0042Z 251DEG 29KT 3293 8660 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
6 follow-up statements
696 
WWUS54 KBMX 150044
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
744 PM CDT THU MAR 14 2019

ALC037-150130-
/O.CON.KBMX.TO.W.0035.000000T0000Z-190315T0130Z/
Coosa AL-
744 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN
COOSA COUNTY...
        
At 744 PM CDT, a confirmed tornado was located over Gap Of The
Mountain, or 7 miles northeast of Clanton, moving east at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Weogufka, Stewartville, Hanover, Unity, Marble Valley, Moriah,
Strickland Crossroads, Bentleyville, Lay Lake Dam, Mitchell Lake, Lay
Lake and Paint Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3290 8649 3291 8650 3292 8650 3294 8652
      3297 8652 3298 8651 3299 8651 3300 8652
      3304 8652 3311 8630 3310 8617 3296 8609
TIME...MOT...LOC 0044Z 251DEG 29KT 3294 8657 

TORNADO...OBSERVED
HAIL...<.75IN

$$

87/GRANTHAM
993 
WWUS54 KBMX 150050 RRA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
750 PM CDT THU MAR 14 2019

ALC037-150130-
/O.CON.KBMX.TO.W.0035.000000T0000Z-190315T0130Z/
Coosa AL-
750 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN
COOSA COUNTY...
        
At 750 PM CDT, a confirmed tornado was located over Lay Lake Dam, or
10 miles northeast of Clanton, moving east at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Weogufka, Stewartville, Hanover, Unity, Marble Valley, Moriah,
Strickland Crossroads, Bentleyville, Lay Lake Dam, Mitchell Lake, Lay
Lake and Paint Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3290 8649 3291 8650 3292 8650 3294 8652
      3297 8652 3298 8651 3299 8651 3300 8652
      3304 8652 3311 8630 3310 8617 3296 8609
TIME...MOT...LOC 0050Z 251DEG 29KT 3296 8651 

TORNADO...OBSERVED
HAIL...<.75IN

$$

87/GRANTHAM
406 
WWUS54 KBMX 150055
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
755 PM CDT THU MAR 14 2019

ALC037-150130-
/O.CON.KBMX.TO.W.0035.000000T0000Z-190315T0130Z/
Coosa AL-
755 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN
COOSA COUNTY...
        
At 755 PM CDT, a confirmed tornado was located over Lay Lake Dam, or
10 miles south of Talladega Springs, moving east at 30 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Weogufka, Stewartville, Hanover, Unity, Marble Valley, Moriah,
Strickland Crossroads, Bentleyville, Lay Lake Dam, Mitchell Lake, Lay
Lake and Paint Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3290 8649 3291 8650 3292 8650 3294 8652
      3297 8652 3298 8651 3299 8651 3300 8652
      3304 8652 3311 8630 3310 8617 3296 8609
TIME...MOT...LOC 0055Z 249DEG 25KT 3297 8649 

TORNADO...OBSERVED
HAIL...<.75IN

$$

87/GRANTHAM
615 
WWUS54 KBMX 150102
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
802 PM CDT THU MAR 14 2019

ALC037-150130-
/O.CON.KBMX.TO.W.0035.000000T0000Z-190315T0130Z/
Coosa AL-
802 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN
COOSA COUNTY...
        
At 802 PM CDT, a confirmed tornado was located near Marble Valley, or
8 miles west of Weogufka, moving northeast at 30 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Weogufka, Stewartville, Hanover, Unity, Strickland Crossroads and
Marble Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3294 8646 3304 8649 3306 8647 3311 8630
      3310 8617 3300 8611
TIME...MOT...LOC 0102Z 239DEG 24KT 3299 8645 

TORNADO...OBSERVED
HAIL...<.75IN

$$

87/GRANTHAM
659 
WWUS54 KBMX 150110 RRA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
810 PM CDT THU MAR 14 2019

ALC037-150130-
/O.CON.KBMX.TO.W.0035.000000T0000Z-190315T0130Z/
Coosa AL-
810 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN
COOSA COUNTY...
    
At 810 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Unity, or over Weogufka, moving east at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Weogufka, Stewartville, Hanover, Unity, Strickland Crossroads and
Marble Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3295 8642 3306 8647 3311 8630 3310 8617
      3300 8611
TIME...MOT...LOC 0110Z 250DEG 26KT 3302 8636 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM
466 
WWUS54 KBMX 150122
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
822 PM CDT THU MAR 14 2019

ALC037-150130-
/O.CON.KBMX.TO.W.0035.000000T0000Z-190315T0130Z/
Coosa AL-
822 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN COOSA COUNTY...
    
At 822 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Stewartville, moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Weogufka, Stewartville and Hanover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3297 8630 3309 8635 3311 8630 3310 8617
      3300 8611
TIME...MOT...LOC 0122Z 251DEG 29KT 3305 8625 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 14, 6:53 PM CDT, 49 minutes earlier.

Area forecast discussion, Mar 14, 6:53 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
653 PM CDT Thu Mar 14 2019

.UPDATE...
Evening Update and 00Z Aviation.

&&

.SHORT TERM...

Supercell thunderstorms continue across Central Alabama. A few of
these storms have radar confirmed tornadoes. Slow eastward
movement is anticipated the next few hours. Additionally, as the
sun sets, LCL heights will lower and become more conducive to
tornadoes. Coverage of these storms will not be overwhelming, but
the storms that are there will have the potential of producing
large hail, damaging winds and tornadoes. A new Tornado Watch is
currently going out with areas from Wadley to Wetumpka to
Hayneville. A few counties on the back side of the original watch
will be trimmed.

75

Previous short-term discussion:
Broken line of supercellular activity was located from northern
Blount County, to near Tuscaloosa, to near Livingston. SBCAPE
values in the 1000-1500 and similar values for MLCAPES. Supercell
composite was modest with Bulk Shear values 50-55kts. This is more
than enough for organized severe thunderstorms. LCL heights are
750-1000m, which is a tad high for tornado genesis, but not out of
the question. Storms certainly are rotating and interacting
boundaries may help generate some tornadoes. Additionally, DCAPE
is around 1000 with CAPE in the hail growth region of near 700.
Therefore, damaging winds and large hail also remain in the table.
Have expanded the Tornado Watch eastward a few counties and expect
the threat to remain for several more hours as the higher winds
overspread the warm sector.

Did not cancel all of the western counties just yet. This is due
to SBCAPE values still high enough for storms. Additionally, some
left movers are possible.

75

Previous short-term discussion:
Showers and a few thunderstorms are moving into our far northwest
counties at this time with potential for some severe thunderstorms
containing a risk for winds, hail and a few tornadoes.

Sufficient wind shear exists across our western and northern
counties for severe thunderstorms and the risk of tornadoes this
afternoon and evening. Sufficient instability is more confined to
our western counties at this point but is expected to expand
further east into the central portion of our forecast area later
this afternoon and evening.

BMX 14/18z sounding continues to indicate a cap in the 800-700 mb
layer but surface temperatures have warmed enough to result in
some positive buoyancy that is able to overcome the warm layer
aloft. This along with increased forcing is allowing showers to
increase in coverage across our western counties.

The risk for thunderstorms, some strong to severe, will persist
through the rest of the afternoon across our northwest and west-
central counties then the risk shifts eastward toward the I-65
corridor from late afternoon through early evening. The best
combination of wind shear along with instability will reside
generally near and north of the I-20 corridor.

Instability is expected to wane through the evening across our
eastern counties as dynamics pull northeast into the Tennessee
River Valley tonight. As a result the severe storm potential
gradually decreases this evening and into the overnight hours.

Shower and thunderstorm activity will continue, however, as this
system slides east across the entire area this afternoon and
tonight followed by cold air advection becoming dominant from west
to east tonight and into Friday. Lows will range from the mid 40's
northwest to the mid 60's overnight while highs Friday will
struggle to reach the low 60's across much of our forecast area
with exception being our far southeast counties where highs will
manage to reach near 70.

Dry conditions are forecast Friday night and into the day
Saturday with lows ranging from mid 30's northwest to the mid 40's
southeast. Highs will range from the mid 50's northwest to the
low 60's southeast.

05

.LONG TERM...
Friday through Wednesday.

By Friday morning the surface cold front has cleared our southeast
counties. Have kept the mention of chance and likely post frontal
PoPs generally along and south of the I-59 corridor as low and mid
level RH values remain nearly saturated and forcing is maintained in
the upper levels. Rain chances gradually decrease from northwest to
southeast throughout the day Friday. Noticeably cooler temperatures
are expected Friday night as northerly winds advect cooler air into
the area. Cloud cover and elevated winds should prevent frost in our
far northern counties Friday evening.

A less active and quieter weather is expected for the latter part of
the weekend into much of next week. By Saturday, upper level
troughing has pushed towards the east coast, while split flow begins
to dominate the west coast. Subsidence and confluent flow
characterize the upper levels, while the surface is dominated by
high pressure. For much of this period, conditions will be drier
and cooler for Central Alabama. High temperatures will generally
be in the 50's and 60's. Low temperatures ranging from the upper
30's to 40's. The exception will be for Saturday night as low
temperatures in our northern counties will be in the low 30's.
Clear skies and calm to light surface winds could allow for patchy
frost to develop in our far northern counties Saturday night.
Will continue to monitor the potential for frost through the
remainder of the period as moisture associated with upper level
waves of energy and surface wind speed could impact development.

07

&&

.AVIATION...
00Z TAF Discussion.

A prefrontal trough with showers/storms will move eastward the
next few hours and affect several of the terminals. The cold
front lags back to the west into Mississippi. So a shower remains
possible behind this main supercell storms. An area behind the
storms has the potential to drop ceilings into MVFR range and held
the ceilings through around 06z north and 12z. The VFR ceilings
and winds continuing to veer toward westerly.

75

&&

.FIRE WEATHER...

Showers and thunderstorms will develop this afternoon, becoming
more widespread during the late afternoon and evening. A few
strong to severe storms are possible this afternoon and evening
especially west of Interstate 59. Winds will be gusty now through
this evening. However, with high relative humidity and saturated
soil conditions, there are no fire weather concerns expected at
this time. Rain lingers into Friday. Dry conditions are expected
for the weekend on through the beginning of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     53  60  37  55  35 /  90  30   0   0   0
Anniston    54  60  39  57  36 /  90  50  10   0   0
Birmingham  53  61  39  57  37 /  90  20   0   0   0
Tuscaloosa  53  62  41  58  37 /  90  20  10   0   0
Calera      54  60  40  57  38 /  90  40  10   0   0
Auburn      59  62  42  59  39 /  70  70  20  10   0
Montgomery  60  62  44  61  40 /  80  70  20  10   0
Troy        61  64  45  60  41 /  70  70  40  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Mar 14, 7:06 PM CDT, 36 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
706 PM CDT Thu Mar 14 2019

ALZ011>015-017>050-160315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
706 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Tornadoes, damaging winds and large hail are possible with storms
through 1 am. The threat area is roughly south of Interstate 20 to
near a Hayneville to Roanoke line. Some strong storms may be possible
farther south but should be below severe limits.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Temperatures are expected to drop into the low 30s in far northern
counties on Sunday morning, and some isolated locations could drop
below freezing.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon and evening.

In the hours before

Special weather statement, Mar 14, 5:39 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
539 PM CDT THU MAR 14 2019

ALZ014-142315-
Winston AL-
539 PM CDT THU MAR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINSTON COUNTY UNTIL 615
PM CDT...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynn, moving northeast at 70 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lynn, Arley, Double Springs, Addison, Houston Recreational Area,
Nesmith, Ashbank, Brushy Lake, Poplar Springs, Inmanfield, Sardis,
Corinth Rec Area, Moreland, Winston Free State Barn, Smith Lake,
Houston, Hullett Branch, Clear Creek, Winston County Airport and Cane
Creek.

LAT...LON 3416 8711 3399 8746 3400 8746 3400 8754
      3405 8759 3430 8728 3430 8711
TIME...MOT...LOC 2239Z 231DEG 63KT 3406 8750

87/GRANTHAM
Local storm report, Mar 14, 5:45 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             LYNN                    34.05N 87.55W
03/14/2019  E0.88 INCH       WINSTON            AL   PUBLIC

&&

MAL
Local storm report, Mar 14, 7:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
733 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     2 NNE HEIBERGER         32.79N 87.28W
03/14/2019                   PERRY              AL   PUBLIC

            SEVERAL TREES BLOWN DOWN ALONG HIGHWAY 5,
            POSSIBLE TORNADO.

&&

MAL
Local storm report, Mar 14, 7:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     FUNNEL CLOUD     4 WNW OAKMULGEE         32.82N 87.11W
03/14/2019                   PERRY              AL   PUBLIC

            A TORNADO WAS REPORTED ALONG HIGHWAY 219,
            RADAR APPEARS TO CONFIRM THIS. NO DAMAGE
            REPORTED YET.

&&

MAL
Local storm report, Mar 14, 7:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
736 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     2 SSW ST. CLAIR SPRINGS 33.73N 86.41W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            SEVERAL TREES UPROOTED AND SNAPPED OFF.
            LOCAL ROADS HAVE BEEN CLOSED DUE TO DAMAGE.
            POSSIBLE TORNADO.

&&

MAL
Local storm report, Mar 14, 7:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     5 N NEELY HENRY DAM     33.85N 86.06W
03/14/2019                   ST. CLAIR          AL   PUBLIC

            SEVERAL TREES DOWN NORTH OF OHATCHEE.

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:12 PM CDTAreal Flood AdvisoryBMXCalhoun, Cherokee, Etowah, St. Clair3 hr
Mar 14, 7:15 PM CDTTornado WarningBMXDallas, Marengo, Perry60 min
Mar 14, 7:22 PM CDTTornado WarningBMXChilton34 min
Mar 14, 8:21 PM CDTTornado WarningBMXClay, Coosa, Tallapoosa39 min
Mar 14, 8:39 PM CDTTornado WarningBMXAutauga51 min
Mar 14, 8:52 PM CDTTornado WarningBMXClay15 min
Mar 14, 9:17 PM CDTSevere Thunderstorm WarningBMXElmore55 min
Mar 14, 9:35 PM CDTTornado WarningBMXElmore25 min
Mar 14, 9:40 PM CDTTornado WarningBMXRandolph50 min
Mar 14, 9:48 PM CDTSpecial Weather StatementBMXJefferson27 min
Mar 14, 9:57 PM CDTSpecial Weather StatementBMXEtowah33 min
Mar 15, 2:08 AM CDTSpecial Weather StatementBMXCleburne37 min
Mar 15, 2:51 AM CDTSpecial Weather StatementBMXElmore24 min
Mar 15, 3:44 AM CDTSpecial Weather StatementBMXTallapoosa31 min

Nearby

Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.